Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2025, 2:15 AM CDT for Macon County, Sumner County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 2:15 AM CDT (07:15 UTC)
- Expired
- Sep 23, 2025, 2:40 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WUUS54 KOHX 230715
SVROHX
TNC111-165-230800-
/O.NEW.KOHX.SV.W.0261.250923T0715Z-250923T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
215 AM CDT Tue Sep 23 2025
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Sumner County in Middle Tennessee...
Northwestern Macon County in Middle Tennessee...
* Until 300 AM CDT.
* At 215 AM CDT, a severe thunderstorm was located near Gallatin,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Lafayette, Westmoreland, Oak Grove, Cottontown, and
Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8618 3651 8603 3646 8618 3648 8619
3649 8624 3645 8624 3645 8627 3643 8627
3635 8649 3648 8659 3665 8638
TIME...MOT...LOC 0715Z 236DEG 32KT 3645 8647
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
272 follow-up statements
825
WWUS54 KOHX 230731
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
231 AM CDT Tue Sep 23 2025
TNC111-165-230800-
/O.CON.KOHX.SV.W.0261.000000T0000Z-250923T0800Z/
Sumner TN-Macon TN-
231 AM CDT Tue Sep 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN SUMNER AND NORTHWESTERN MACON COUNTIES...
At 231 AM CDT, a severe thunderstorm was located near Westmoreland,
or 12 miles northeast of Gallatin, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Westmoreland, Oak Grove, and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8618 3651 8609 3646 8618 3648 8619
3649 8624 3645 8624 3645 8627 3643 8627
3642 8638 3650 8647 3664 8636
TIME...MOT...LOC 0731Z 236DEG 32KT 3653 8632
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
27142
WWUS54 KOHX 230740
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
240 AM CDT Tue Sep 23 2025
TNC111-165-230750-
/O.CAN.KOHX.SV.W.0261.000000T0000Z-250923T0800Z/
Sumner TN-Macon TN-
240 AM CDT Tue Sep 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3664 8618 3651 8609 3646 8618 3648 8619
3649 8624 3645 8624 3645 8627 3643 8627
3642 8638 3650 8647 3664 8636
TIME...MOT...LOC 0738Z 236DEG 32KT 3658 8623
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 12:12 AM CDT, 2 hours 3 minutes earlier. Its key messages:
- Updated at 1206 AM CDT Tue Sep 23 2025
- Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
- Minor flooding from heavy rain possible.
- Seasonal temperatures midweek, but latest trends show warm days returning by next week.
Area forecast discussion, Sep 23, 12:12 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1212 AM CDT Tue Sep 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1206 AM CDT Tue Sep 23 2025 - Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours. - Minor flooding from heavy rain possible. - Seasonal temperatures midweek, but latest trends show warm days returning by next week. && .SHORT TERM... (Tonight through Wednesday Night) Issued at 1125 PM CDT Mon Sep 22 2025 After a very active Monday afternoon with spots of gusty winds and heavy rain, things settled down in the evening. But, a shortwave and mid level jet streak will help activity blossom again in the late Monday night hours. Locally heavy rain will be possible. Storms will be mostly elevated with very low risk for strong surface wind gusts. CAMs have been consistently showing a resurgence of activity in the late night, but placement has varied run to run, so confidence is low for exactly who will get the overnight downpours and rumbles. Tuesday will be generally similar to Monday with a slight increase in shower and storm coverage. Once again a marginal risk (level 1 out of 5) for severe storms will be in place for localized damaging wind gust potential. Tuesday night through Wednesday night, a consolidation of waves will form a deep upper trough along the Ms River Valley. The approach of this system will bring a swath of very deep moisture and lift across the area with periods of showers and storms. Midweek rainfall totals over 2 inches will be likely with some spots reaching 3 or 4 inches by daybreak Thursday. There will still be a low-end severe risk Tuesday night into Wednesday for localized gusty winds, but as precipitable water values climb well above normal, localized flood will be the greater concern. So far, flash flood guidance values have been quite high with dry soil absorbing a lot of the heavy downpours. But as episodes of rain continue, the heavy downpours will be more likely to cause flood impacts. Unlike last week when we had hot days and cool nights, midweek highs will be limited by clouds and showers. But nights will be muggy and warmer than normal. && .LONG TERM... (Thursday through next Tuesday) Issued at 1125 PM CDT Mon Sep 22 2025 As the band of deep moisture pivots ahead of the incoming trough, high rain coverage and downpours will focus over the Plateau Thursday, although all areas will keep showery conditions until a front passes late day. Models have trended quicker with drying behind the front, but temps have trending warmer. So, we are looking at a good weekend, but not really fall-like. Nights look seasonably cool, but daytime temps will climb well above normal again. And regarding the dryness shown in our extended forecast- not a slam dunk. Many models show several days of dry wx this weekend through next week, but some members are closing off an upper low over the southeast then pulling some showers up our way early next week. Obviously, low confidence a week ahead. && .AVIATION... (06Z TAFS) Issued at 1206 AM CDT Tue Sep 23 2025 Clusters of showers and scattered storms will move across the forecast area through the next 24 hours. Stronger cells will contain very heavy rainfall and localized wind gusts over 40KT. Overnight, peak activity will occur 06Z-10Z. Conditions will be mainly VFR but storms will drop cigs/vsbys to MVFR. Coverage will be lowest 12Z-18Z, then trend upward again through the afternoon. Outside storms, winds will be south to southwest mostly 5 to 8 KT. && .PRELIMINARY POINT TEMPS/POPS... Nashville 86 70 84 68 / 60 60 100 90 Clarksville 87 68 84 65 / 60 70 90 70 Crossville 78 63 79 63 / 50 50 80 90 Columbia 84 67 83 67 / 60 50 100 90 Cookeville 80 65 80 65 / 50 60 90 100 Jamestown 79 65 79 65 / 60 60 90 90 Lawrenceburg 84 67 82 66 / 60 40 90 90 Murfreesboro 85 67 84 68 / 60 50 100 100 Waverly 83 67 81 64 / 60 60 90 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....13
In the hours before
Special weather statement, Sep 23, 12:37 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
1237 AM CDT Tue Sep 23 2025
TNZ057-059-060-230615-
Hickman TN-Williamson TN-Maury TN-
1237 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MAURY...WESTERN
WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES THROUGH 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Centerville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Spring Hill, Thompson's Station, Fairview, Santa Fe, Primm
Springs, Williamsport, Leipers Fork, and Natchez Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 54 and 59.
Interstate 840 between mile markers 5 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 8725 3596 8721 3597 8721 3598 8719
3599 8719 3605 8707 3604 8705 3599 8704
3599 8703 3603 8697 3577 8679 3566 8722
3591 8736
TIME...MOT...LOC 0536Z 240DEG 29KT 3581 8724
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 23, 12:45 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
1245 AM CDT Tue Sep 23 2025
TNZ025-026-059-230630-
Williamson TN-Dickson TN-Cheatham TN-
1245 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DICKSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES THROUGH
130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, and
Burns.
This includes the following highways...
Interstate 40 between mile markers 171 and 191.
Interstate 840 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 8699 3613 8700 3609 8704 3605 8704
3605 8705 3604 8705 3596 8721 3596 8728
3597 8734 3610 8743 3631 8708
TIME...MOT...LOC 0545Z 240DEG 29KT 3606 8729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 23, 1:10 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
110 AM CDT Tue Sep 23 2025
TNZ027-059-230645-
Williamson TN-Davidson TN-
110 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT DAVIDSON AND NORTHEASTERN
WILLIAMSON COUNTIES THROUGH 145 AM CDT...
At 110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 7 miles northwest of Franklin, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Nashville, Madison, Hendersonville, Brentwood, La Vergne,
Nolensville, Forest Hills, Oak Hill, Belle Meade, Lakewood,
Hermitage, Bellevue, Antioch, Old Hickory, Berry Hill, Natchez Trace
At Highway 96, Percy Priest Lake, and Green Hill.
This includes the following highways...
Interstate 40 between mile markers 192 and 222.
Interstate 65 between mile markers 64 and 91.
Interstate 24 between mile markers 47 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 8664 3626 8664 3624 8659 3614 8656
3614 8653 3611 8654 3609 8652 3606 8653
3608 8653 3609 8655 3606 8656 3604 8656
3601 8661 3593 8662 3586 8694 3604 8707
3605 8705 3604 8704 3608 8704 3630 8666
TIME...MOT...LOC 0610Z 240DEG 28KT 3601 8694
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27Special weather statement, Sep 23, 1:14 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
114 AM CDT Tue Sep 23 2025
TNZ007-026-027-230645-
Robertson TN-Davidson TN-Cheatham TN-
114 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...SOUTHEASTERN
CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES THROUGH 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Ashland City, Madison, Goodlettsville, Millersville,
Greenbrier, Coopertown, Pegram, Ridgetop, Old Hickory, Joelton, Bells
Bend, Whites Creek, and Beaman Park.
This includes the following highways...
Interstate 65 between mile markers 88 and 97.
Interstate 24 between mile markers 30 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 8674 3642 8675 3641 8675 3638 8673
3634 8672 3632 8670 3632 8668 3630 8667
3629 8664 3626 8664 3609 8704 3622 8714
3646 8684
TIME...MOT...LOC 0614Z 236DEG 35KT 3620 8702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 23, 1:47 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 AM CDT Tue Sep 23 2025
TNZ008-027-028-230730-
Davidson TN-Wilson TN-Sumner TN-
147 AM CDT Tue Sep 23 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN DAVIDSON...SUMNER AND
NORTHWESTERN WILSON COUNTIES THROUGH 230 AM CDT...
At 147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madison to Antioch. Movement was northeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lebanon, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Lakewood, Hermitage, Rural
Hill, Antioch, Belinda City, Old Hickory, Green Hill, Oak Grove,
Bledsoe Creek State Park, Cottontown, Percy Priest Lake, and
Gladeville.
This includes the following highways...
Interstate 40 between mile markers 211 and 243.
Interstate 65 between mile markers 86 and 103.
Interstate 24 between mile markers 37 and 61.
Interstate 840 between mile markers 69 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8640 3635 8628 3633 8626 3631 8627
3630 8625 3616 8619 3608 8648 3610 8652
3606 8653 3608 8653 3609 8655 3605 8657
3601 8670 3632 8685 3642 8672 3641 8669
3647 8665
TIME...MOT...LOC 0647Z 232DEG 26KT 3630 8676 3608 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 23, 1:58 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
158 AM CDT Tue Sep 23 2025
TNZ060-061-230745-
Maury TN-Marshall TN-
158 AM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARSHALL AND CENTRAL
MAURY COUNTIES THROUGH 245 AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, or 7 miles southwest of Columbia, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, I-65 East Of Columbia, and
Culleoka.
This includes Interstate 65 between mile markers 35 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3557 8722 3575 8689 3574 8686 3551 8674
3545 8710 3546 8713 3545 8714
TIME...MOT...LOC 0657Z 246DEG 16KT 3553 8713
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:37 AM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Sep 23, 12:45 AM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| Sep 23, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Sep 23, 1:10 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 35 min |
| Sep 23, 1:14 AM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Sep 23, 1:28 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Sep 23, 1:47 AM CDT | Special Weather Statement | OHX | Sumner, Wilson | 43 min |
| Sep 23, 1:58 AM CDT | Special Weather Statement | OHX | Maury | 47 min |
| Sep 23, 7:49 AM CDT | Areal Flood Advisory | OHX | Giles, Lewis, Marshall, Maury | 116 min |
| Sep 23, 8:09 AM CDT | Flash Flood Warning | OHX | Giles, Lewis, Maury | 3 hr |
| Sep 23, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 47 min |
| Sep 23, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 52 min |
| Sep 23, 6:05 PM CDT | Special Weather Statement | OHX | Stewart | 40 min |
| Sep 23, 6:29 PM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Sep 23, 6:33 PM CDT | Special Weather Statement | OHX | Lewis | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.